MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Codes Break (1069); Wrong Label (4073)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4, patient weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section b3, date of event: the exact date is unknown.The best estimate is between the implant and explant dates (b)(6) 2025.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, it was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s right eye.The patient experienced a refractive outcome of -7 when targeting plano.Additional biometry confirmed the correct lens was selected, but the results were inconsistent.It was suggested that the lens may have been mislabeled or defective.The iol was explanted in a secondary procedure.The details regarding an unplanned incision enlargement, unplanned sutures, unplanned vitrectomy, or procedural delays are unknown.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 11, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint lens was received.The lens was visually inspected revealing that the lens was cut in half, the lens was further inspected and no further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a diu model lens.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23612917
Report Number3012236936-2025-000303
Device Sequence Number21324894
Product Code MJP
UDI-Device Identifier05050474746572
UDI-Public(01)05050474746572(17)280325
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale